MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305127
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.2nd batch reported: batch: 3320216, batch creation date: 2023-11-16, batch expiration date: 2029-02-28.
 
Event or Problem Description
Material# 305127, batch# 3320216 #3320217.It was reported by customer that needles break apart from the blue hub while pulling cap off.Verbatim: rcc received a complaint via email.Date: july 11, 2024.* name: xxxxxxx.* phone/extension: xxxxxxx.* department/service: pain management program / medicine services.* cost centre: (b)(4).Vendor name: bd precisonglide needle 25g x 1 ½ ¿ tw (0.5mm x 40mm).Hmms item id: 3194.Manufacturer catalogue number: 305127.Vendor catalogue number: bd305127.Description of item: include lot number if available 3320216.Comments: we have had 2 needles break apart from the blue hub while pulling cap off ¿ there is concern of patient safety - as a physician is aware of a situation at lhsc where a patient has a needle lodged in their back.We have removed these needles with lot 3320216 and 3320217 from our exam rooms but will need replacements asap.
 
Additional Manufacturer Narrative
(b)(4).Follow up.It was reported the needles break apart from the blue hub while pulling cap off.A device history record review was completed by our quality engineer team for provided material number 305127 and lot numbers 3320216 and 3320217.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received material# 305127 batch# 3320216 #3320217.It was reported by customer that needles break apart from the blue hub while pulling cap off.Verbatim: rcc received a complaint via email.Email(s) attached.Date: july 11, 2024.Name: xxxxxxx.Phone/extension: xxxxxxx.Department/service: pain management program / medicine services.Cost centre: (b)(4).Vendor name: bd precisonglide needle 25g x 1 ½ ¿ tw (0.5mm x 40mm).Hmms item id: 3194.Manufacturer catalogue number: 305127.Vendor catalogue number: bd305127.Description of item: include lot number if available 3320216.Comments: we have had 2 needles break apart from the blue hub while pulling cap off ¿ there is concern of patient safety - as a physician is aware of a situation at lhsc where a patient has a needle lodged in their back.We have removed these needles with lot 3320216 and 3320217 from our exam rooms but will need replacements asap.

Brand Name
NEEDLE 25X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19837475
Report Number1911916-2024-00544
Device Sequence Number6768710
Product Code FMI
UDI-Device Identifier30382903051275
UDI-Public(01)30382903051275
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305127
Device Lot Number3320217
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown